Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 84, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 5, 2015, 5:21 PM EDT for Bell County, Harlan County, Knox County, Kentucky. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2015, 5:21 PM EDT (21:21 UTC)
- Expired
- Aug 5, 2015, 11:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, KY, Harlan County, KY, Knox County, KY
The radar
The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:40 PM EDT | FLASH FLOOD | Pineville, KY | AT LEAST ONE TO TWO FEET OF FLOWING WATER IN A STREET THREATENING BUILDINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
753
WGUS53 KJKL 052121
FFWJKL
KYC013-095-121-060315-
/O.NEW.KJKL.FF.W.0084.150805T2121Z-150806T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
521 PM EDT WED AUG 5 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHWESTERN HARLAN COUNTY IN SOUTHEASTERN KENTUCKY...
BELL COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 1115 PM EDT
* AT 520 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAS
ESTIMATED TO HAVE ALREADY FALLEN IN PARTS OF CENTRAL BELL COUNTY
NEAR MELDRUM AND FERNDALE. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY. EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD
SLIDES NEAR STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HARLAN...PINEVILLE...MIDDLESBORO...WALLINS CREEK...SMITH...
CALVIN...LIGGETT...SOUTH WALLINS...STONY FORK JUNCTION...CARY...
PONZA...BARDO...LONGTON...GRAYS KNOB...FLAGLER...HUTCH...PEEPACE
STORE...TACKY TOWN...TROSPER AND SCALF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3663 8385 3696 8378 3676 8313 3675 8313
3670 8334 3667 8343 3667 8353 3664 8358
3662 8364 3658 8371
$$
JP1 follow-up statement
032
WGUS73 KJKL 052344 RRA
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT WED AUG 5 2015
KYC013-095-121-052354-
/O.CAN.KJKL.FF.W.0084.000000T0000Z-150806T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-HARLAN KY-BELL KY-
744 PM EDT WED AUG 5 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN KNOX...SOUTHWESTERN
HARLAN AND BELL COUNTIES IS CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3663 8385 3696 8378 3676 8313 3675 8313
3670 8334 3667 8343 3667 8353 3664 8358
3662 8364 3658 8371
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 4:30 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 5, 4:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 430 PM EDT WED AUG 5 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 300 PM EDT WED AUG 5 2015 STRAIGHT FORWARD FORECAST. MID AND UPPER LEVEL TROUGH WILL TRANSIT THE REGION DURING THE SHORT TERM. AMPLE MOISTURE...A RELATIVELY SLOW MOVING SFC SYSTEM...THE POTENTIAL FOR TRAINING AND OTHER FAVORABLE HYDRO PARAMETERS INDICATE THAT HEAVY RAINFALL WILL BE A CONCERN TONIGHT THROUGH LATE THURSDAY EVENING. FIRST ROUND OF SHOWERS AND THUNDERSTORMS ARE APPROACHING FROM THE WEST AS COMPLEX OF STORMS PASS THROUGH CENTRAL KY. CONVECTION HAS FIRED OVER THE CUMBERLAND PLATEAU AS WELL AND HAS BEEN SHOWING VERY LITTLE MOVEMENT. SUBSTANTIAL HEATING CONTINUES TO DESTABILIZE OUR BOUNDARY LAYER...BUT WITH A LACK OF SHEAR EXPECT SEVERE POTENTIAL TO BE LIMITED THIS AFTERNOON AND THIS EVENING. JUST THE SAME COULD NOT RULE OUT A FEW STRONG STORMS AND MAYBE AN ISOLD SEVERE STORM OR TWO LATE THIS AFTERNOON AND THIS EVENING... SIMILAR TO THE PREVIOUS FEW DAYS. HYDRO WILL BECOME AN INCREASING CONCERN AS PWATS CLIMB TONIGHT AND STORM MOTION BEGINS TO SLACKEN...PARTICULARLY THURSDAY. PWATS CLIMB TO NEAR 2 INCHES...STORM MOTION DROPS BELOW 10 KTS AND FREEZING LEVELS HOVER AROUND 13K FT. TRAINING OF ANY STORM CELLS WOULD ONLY ADD INSULT TO INJURY. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 430 PM EDT WED AUG 5 2015 THE MODELS ARE IN BROAD AGREEMENT ALOFT THROUGH THE EXTENDED AS AN ACTIVE PATTERN CONTINUES OVER THE OHIO VALLEY ON THE NORTHEAST FRINGE OF A STRONG SOUTHERN PLAINS RIDGE. THE NEXT IN A TRAIN OF SHORT WAVES WILL BRUSH BY EASTERN KENTUCKY TO THE NORTHEAST LATER FRIDAY THROUGH SATURDAY MORNING AS THE RIDGE BUILDS SLIGHTLY INTO THE AREA. THE NEXT WAVE WILL TRACK MORE SOLIDLY THROUGH OUR AREA INTO SUNDAY MORNING WITH YET ANOTHER FOLLOWING A SIMILAR COURSE THAT NIGHT. THESE WAVES WILL WORK TO BEAT DOWN THE NORTHEAST PORTION OF THE LARGER RIDGE BY THE START OF THE WEEK. AN EVEN STRONGER WAVE APPROACHES MONDAY NIGHT INTO TUESDAY WITH MORE SIGNIFICANT HEIGHT FALLS. THE ECMWF IS STRONGER WITH THIS TROUGH WHEN COMPARED TO THE GFS. THIS AMPLIFICATION CONTINUES THROUGH THE DAY WEDNESDAY STILL STRONGEST IN THE ECMWF. HAVE FAVORED A GENERAL MODEL BLEND THROUGH THE BULK OF THE PERIOD WITH A LEAN TOWARD THE ECMWF FOR THE START OF THE NEW WORK WEEK. SENSIBLE WEATHER WILL FEATURE THE EXIT OF A SYNOPTIC LOW OFF TO THE EAST WITH SOME LINGERING CONVECTION IN SOUTHEAST KENTUCKY THROUGH THE DAY FRIDAY. A WARM...HUMID...AND MOSTLY DRY WEEKEND FOLLOWS WITH ONLY A SMALL CHANCE OF A SHOWER OR THUNDERSTORM LIKELY HOLDING OFF TO THE NORTHEAST BUT BETTER CHANCES WILL ARRIVE FROM THE WEST ON SUNDAY CURLING AROUND THE RETREATING MID LEVEL RIDGE. ADDITIONAL SHOWERS AND STORMS THEN CAN BE EXPECTED TO OVERTAKE THE AREA MONDAY AND TUESDAY AS THE APPROACHING STRONG TROUGH INDUCES A SFC LOW TO DEVELOP OVER THE OHIO VALLEY. THIS LOW MOVES OUT BY WEDNESDAY MORNING WITH SOMEWHAT COOLER AND DRIER CONDITIONS TO FOLLOW. THE CR GRID BLEND CAME IN REASONABLY WELL WITH THE BULK OF ANY ADJUSTMENTS MADE TO THE POPS AND SKY GRIDS TO REFLECT THE DIURNAL CYCLE AND ALSO TO LEAN TOWARD THE ECMWF FOR NEXT WEEK. AS FOR TEMPERATURES...DID ADJUST THE LOWS A BIT EACH NIGHT TO CAPTURE SOME MINOR TO MODERATE TERRAIN EFFECTS EXPECTED THROUGHOUT THE EXTENDED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 127 PM EDT WED AUG 5 2015 MORNING FOG AND LOW STRATUS HAS FINALLY DISSIPATED. COMPLEX OF STORMS CROSSING CENTRAL KY AND ACTIVITY DRIFTING NORTHWARD FROM THE TN VALLEY WILL BRING THE THREAT OF THUNDERSTORMS BACK INTO THE FORECAST DURING THE MID TO LATE AFTERNOON TIME FRAME... AFFECTING OUR SOUTHWESTERN MOST TERMINALS FIRST...THEN SPREADING NORTHEAST. INCREASED COVERAGE WILL BEGIN LATER TONIGHT AS A STORM SYSTEM APPROACHES FROM THE WEST. LOOK FOR AN EXTENDED PERIOD OF RAIN AND MVFR TO IFR CONDITIONS ACROSS THE AREA AS A STORM SYSTEM PASSES THROUGH THE REGION LATE TONIGHT THROUGH THURSDAY. EXPECT MAINLY LIGHT WINDS THROUGH THE TAF PERIOD OUTSIDE OF THUNDERSTORMS...BUT BECOMING MORE SOUTHWESTERLY THURSDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...RAY LONG TERM...GREIF AVIATION...RAY
Hazardous weather outlook, Aug 5, 4:13 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 413 PM EDT WED AUG 5 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 413 PM EDT WED AUG 5 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. SOME STORMS COULD BE STRONG LATE THIS AFTERNOON...WITH A FEW EVEN REACHING SEVERE LIMITS. THE GREATEST THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT WILL PRODUCE HEAVY RAINFALL...INCREASING THE THREAT FOR FLASH FLOODING. RAPID RISES ON AREA STREAMS AND CREEKS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM THURSDAY THROUGH FRIDAY...AND THEN AGAIN ON SUNDAY EVENING THROUGH TUESDAY. THUNDERSTORMS ON THURSDAY AND THURSDAY EVENING COULD PRODUCE HEAVY RAINFALL...INCREASING THE THREAT FOR FLASH FLOODING. RAPID RISES ON AREA STREAMS AND CREEKS WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STORM DAMAGE FROM THUNDERSTORMS LATE THIS AFTERNOON AS WELL AS INSTANCES OF FLOODING FROM LATE THIS AFTERNOON THROUGH THURSDAY EVENING. SHALLENBERGER/RAY
In the hours before
Special weather statement, Aug 5, 4:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT WED AUG 5 2015
KYZ079-052100-
PULASKI-
430 PM EDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT PULASKI...
AT 429 PM EDT...A STRONG THUNDERSTORM WAS OVER GENERAL BURNSIDE
S.P....OR 8 MILES SOUTH OF SOMERSET...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...BURNSIDE...TATEVILLE...SLOANS VALLEY...SOMERSET PULASKI
AIRPORT...MOUNT VICTORY...GENERAL BURNSIDE S.P....BRONSTON...GRADE...
QUINTON...ELIHU...DYKES...RUTH AND FERGUSON.
THIS INCLUDES KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE
MARKERS 22 AND 23...AND NEAR MILE MARKER 27.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3699 8472 3716 8451 3700 8434 3690 8462
3691 8463 3698 8468 3698 8471
TIME...MOT...LOC 2029Z 231DEG 23KT 3696 8460
JMWSpecial weather statement, Aug 5, 4:39 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT WED AUG 5 2015
KYZ079-080-052115-
PULASKI-LAUREL-
439 PM EDT WED AUG 5 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...LAUREL...
AT 439 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER BALDROCK...
OR 14 MILES SOUTHWEST OF LONDON...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
VOX...LILY...HUXLEY...BUNCH...HIGHTOP...HOLLY BAY REC. AREA...
KEAVY...ROCKCASTLE SPRINGS AND BALDROCK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 31 AND
33.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY NEAR MILE MARKER 2.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3696 8436 3696 8437 3697 8439 3717 8426
3701 8405 3697 8420 3696 8422 3695 8422
3694 8424 3696 8426 3694 8430 3694 8434
TIME...MOT...LOC 2039Z 219DEG 8KT 3699 8429
JMWSpecial weather statement, Aug 5, 4:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
441 PM EDT WED AUG 5 2015
KYZ079-052115-
PULASKI-
441 PM EDT WED AUG 5 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...
AT 441 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER RUTH...OR
NEAR SOMERSET...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...DABNEY...BENT...ELIHU...VALLEY OAK...SHOPVILLE...RUTH AND
FERGUSON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 18 AND
40.
LOUIS B. NUNN PARKWAY
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3711 8466 3728 8445 3715 8429 3712 8430
3704 8459
TIME...MOT...LOC 2041Z 252DEG 11KT 3711 8455
JMWSpecial weather statement, Aug 5, 4:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT WED AUG 5 2015
KYZ079-052115-
PULASKI-
448 PM EDT WED AUG 5 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...
AT 448 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER POINTER...OR
8 MILES WEST OF SOMERSET...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...PULASKI...SCIENCE HILL...CAINS STORE...STAB...POINTER...
FAUBUSH...MAGNUM...NANCY...DABNEY...SHOPVILLE...HOGUE...MINTONVILLE
AND WARE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY NEAR MILE MARKER 17...AND
BETWEEN MILE MARKERS 24 AND 29.
LOUIS B. NUNN PARKWAY
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3712 8490 3728 8466 3715 8446 3702 8488
3705 8491
TIME...MOT...LOC 2048Z 223DEG 10KT 3712 8476
JMWSpecial weather statement, Aug 5, 4:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT WED AUG 5 2015
KYZ080-086-116-052130-
CLAY-KNOX-LAUREL-
455 PM EDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT CLAY...KNOX...LAUREL...
AT 455 PM EDT...A STRONG THUNDERSTORM WAS OVER MCHARGUE...OR 9 MILES
SOUTH OF LONDON...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LONDON...MANCHESTER...CORBIN...DORTHAE...SIDELL...BUSH...
BLACKWATER...SACKER GAP...SPRULE...COTTONGIN...FOGERTOWN...BERTHA
STATION...HAVEN...PORTERSBURG...MCHARGUE...CANE CREEK...FALL ROCK...
HOOKER...TUTTLE AND HOUSE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 3 AND 32.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 30 AND
35.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 17 AND 26.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 1.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3701 8415 3725 8397 3726 8390 3728 8389
3723 8353 3689 8398
TIME...MOT...LOC 2055Z 236DEG 7KT 3699 8404
JMWSpecial weather statement, Aug 5, 5:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
513 PM EDT WED AUG 5 2015
KYZ086-087-116-117-052200-
BELL-CLAY-KNOX-LESLIE-
513 PM EDT WED AUG 5 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BELL...CLAY...KNOX...
LESLIE...
AT 513 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER STRAIGHT
CREEK...OR OVER PINEVILLE...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FIELD...BLANCHE...STONY FORK JUNCTION...CARY...WALKER...KETTLE
ISLAND...SPRUCE PINE...EROSE...MILLS...SCALF...OLD FLAT LICK...
ARJAY...GARDNER...SAYLOR...RELLA...FLAT LICK...LIPPS...ASHERS FORK...
SANDY FORK AND BRIGHTSHADE.
THIS INCLUDES U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE
MARKERS 1 AND 2.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3681 8379 3708 8366 3693 8338 3692 8340
3690 8340 3689 8342 3689 8344 3688 8346
3689 8349 3685 8349 3677 8364
TIME...MOT...LOC 2113Z 207DEG 11KT 3678 8366
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:02 PM EDT | Special Weather Statement | JKL | Menifee, Montgomery, Morgan | 28 min |
| Aug 4, 8:41 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more | 3 hr |
| Aug 4, 10:08 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery | 37 min |
| Aug 4, 10:48 PM EDT | Flash Flood Warning | JKL | Bath, Menifee, Montgomery, Morgan, Rowan | 3 hr |
| Aug 5, 2:43 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 47 min |
| Aug 5, 3:20 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne, Whitley | 4 hr |
| Aug 5, 3:27 PM EDT | Flash Flood Warning | JKL | McCreary, Pulaski, Wayne | 6 hr |
| Aug 5, 3:39 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 51 min |
| Aug 5, 3:40 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 50 min |
| Aug 5, 3:43 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 32 min |
| Aug 5, 3:56 PM EDT | Areal Flood Advisory | JKL | Knox, Whitley | 3 hr |
| Aug 5, 4:04 PM EDT | Flash Flood Warning | JKL | Knox, McCreary, Whitley | 3 hr |
| Aug 5, 4:13 PM EDT | Special Weather Statement | JKL | Bell | 47 min |
| Aug 5, 4:22 PM EDT | Special Weather Statement | JKL | Pulaski | 23 min |
| Aug 5, 4:28 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan | 4 hr |
| Aug 5, 4:28 PM EDT | Special Weather Statement | JKL | Knox, Whitley | 32 min |
| Aug 5, 4:30 PM EDT | Special Weather Statement | JKL | Pulaski | 30 min |
| Aug 5, 4:35 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more | 4 hr |
| Aug 5, 4:39 PM EDT | Special Weather Statement | JKL | Laurel | 36 min |
| Aug 5, 4:41 PM EDT | Special Weather Statement | JKL | Pulaski | 34 min |
| Aug 5, 4:45 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox | 30 min |
| Aug 5, 4:48 PM EDT | Special Weather Statement | JKL | Pulaski | 27 min |
| Aug 5, 4:55 PM EDT | Special Weather Statement | JKL | Clay | 35 min |
| Aug 5, 5:13 PM EDT | Special Weather Statement | JKL | Bell | 47 min |
| Aug 5, 5:21 PM EDT | Flash Flood Warning | JKL | Pulaski, Wayne | 3 hr |
| Aug 5, 5:37 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 38 min |
| Aug 5, 5:43 PM EDT | Special Weather Statement | JKL | Clay, Owsley | 32 min |
| Aug 5, 6:07 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Laurel, Lee, Owsley, Rockcastle | 4 hr |
| Aug 5, 6:16 PM EDT | Special Weather Statement | JKL | Estill, Powell | 29 min |
| Aug 5, 6:48 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 27 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.